Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Songyxoxo

Just Got Off Antibiotics And Breaking Out Already

Recommended Posts

I came off of doryx (an antibacterial acne pill) a couple of days ago and i already have 20+ new breakouts. Nothing else about my facial routine changed except i was give an antibiotic topical. What should i do? Is my face just adjusting to the changes or is this permanent? I dont wanna go to school (in 19 days) looking broken out when i had finally cleared up

Share this post


Link to post
Share on other sites

Whenever I finished antibiotics, I always broke out badly. That was the only time my acne turned cystic. The last time I finished Lymecycline, it was horrible and I ended up going back for more. I happened to take Doxycycline instead and when I finished that, I tapered off it slowly. It see,ed like stopping dead only caused problems and the sudden change freaked my skin out. With the Doxy, I reduced the one-a-day dosage to every two days, then after a week of that to every three, then every four, then down to once every five days. The last months prescription lasted about seven weeks in the end because I tapered off so gradually, but it worked very well and my skin didn't go crazy like the previous time. You've almost three weeks to go though so perhaps things will start calming down by then. Fingers crossed. :)

Share this post


Link to post
Share on other sites

Whenever I finished antibiotics, I always broke out badly. That was the only time my acne turned cystic. The last time I finished Lymecycline, it was horrible and I ended up going back for more. I happened to take Doxycycline instead and when I finished that, I tapered off it slowly. It see,ed like stopping dead only caused problems and the sudden change freaked my skin out. With the Doxy, I reduced the one-a-day dosage to every two days, then after a week of that to every three, then every four, then down to once every five days. The last months prescription lasted about seven weeks in the end because I tapered off so gradually, but it worked very well and my skin didn't go crazy like the previous time. You've almost three weeks to go though so perhaps things will start calming down by then. Fingers crossed. smile.png

how long were you on the lymecycline for? What about doxy?

Share this post


Link to post
Share on other sites

I reckon about nine months for each. Did those a few times, along with most other antibiotics I could get. Aside from hormonal treatments and Accutane, think I've taken them all at some point over the last fourteen years. In hindsight, I would have looked at other avenues rather than antibiotics because they only ever really mask the physical symptoms. It doesn't address the underlying cause of the acne - perhaps hormonal or diet-related, for example - so there's always that chance it comes back.

Share this post


Link to post
Share on other sites

I came off of doryx (an antibacterial acne pill) a couple of days ago and i already have 20+ new breakouts. Nothing else about my facial routine changed except i was give an antibiotic topical. What should i do? Is my face just adjusting to the changes or is this permanent? I dont wanna go to school (in 19 days) looking broken out when i had finally cleared up

Antibiotics is a never-ending cycle. I became resistant to ten of them.

See the link in my sig to WhiteFox's post about probiotics and gut flora. This is a much better alternative and a long-term solution.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×